Alert archive / California / Gale Watches in 2020
Gale Watch 13, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 23, 2020, 3:00 PM PDT. It took effect at Jun 25, 2020, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 23, 2020, 3:00 PM PDT (22:00 UTC)
- In effect from
- Jun 25, 2020, 6:00 AM PDT
- Expired
- Jun 24, 2020, 2:56 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
655 WHUS76 KEKA 232200 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 300 PM PDT Tue Jun 23 2020 PZZ470-240600- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-200625T1300Z/ /O.NEW.KEKA.GL.A.0013.200625T1300Z-200626T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 300 PM PDT Tue Jun 23 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with occasional gusts to 35 kt and seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM Thursday. For the Gale Watch, from Thursday morning through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. $$ PZZ475-240600- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-200626T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 300 PM PDT Tue Jun 23 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON FRIDAY... * WHAT...North winds 20 to 30 kt with occasional gusts to 35 kt and seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-240600- /O.CON.KEKA.SC.Y.0054.200624T1800Z-200625T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 300 PM PDT Tue Jun 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM to 11 PM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
4 follow-up statements
185 WHUS76 KEKA 240404 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 904 PM PDT Tue Jun 23 2020 PZZ455-241215- /O.EXT.KEKA.SC.Y.0054.200624T0404Z-200625T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 904 PM PDT Tue Jun 23 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 9 feet. The worst conditions will be approaching Cape Mendocino. Locally lighter winds and lower seas close to shore from Fort Bragg to Point Arena. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ470-241215- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200625T1300Z/ /O.CON.KEKA.GL.A.0013.200625T1300Z-200626T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 904 PM PDT Tue Jun 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with occasional gusts to 35 kt and seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM Thursday. For the Gale Watch, from Thursday morning through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. $$ PZZ475-241215- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200626T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 904 PM PDT Tue Jun 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... * WHAT...North winds 20 to 30 kt with occasional gusts to 35 kt and seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
819 WHUS76 KEKA 240910 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 210 AM PDT Wed Jun 24 2020 PZZ455-241715- /O.EXT.KEKA.SC.Y.0054.000000T0000Z-200626T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 210 AM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 9 feet. Strongest winds near Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-241715- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200625T1300Z/ /O.CON.KEKA.GL.A.0013.200625T1300Z-200626T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 210 AM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with occasional gusts to 35 kt and seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM Thursday. For the Gale Watch, from Thursday morning through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-241715- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200626T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 210 AM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... * WHAT...North winds 20 to 30 kt with occasional gusts to 35 kt and seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
999 WHUS76 KEKA 241540 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 840 AM PDT Wed Jun 24 2020 PZZ470-242345- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200625T1300Z/ /O.CON.KEKA.GL.A.0013.200625T1300Z-200626T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 840 AM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with occasional gusts to 35 kt and seas 7 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM Thursday. For the Gale Watch, from Thursday morning through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-242345- /O.CON.KEKA.SC.Y.0054.000000T0000Z-200626T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 840 AM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 9 feet. Strongest winds near Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-242345- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200626T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 840 AM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... * WHAT...North winds 20 to 30 kt with occasional gusts to 35 kt and seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
853 WHUS76 KEKA 242156 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 256 PM PDT Wed Jun 24 2020 PZZ470-250600- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200625T1300Z/ /O.UPG.KEKA.GL.A.0013.200625T1300Z-200626T1900Z/ /O.NEW.KEKA.GL.W.0014.200625T1300Z-200626T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 256 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM Thursday to noon PDT Friday. For the Small Craft Advisory, until 6 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-250600- /O.EXB.KEKA.SC.Y.0053.200625T1300Z-200626T1900Z/ Pt St George to Cape Mendocino out 10 nm- 256 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO NOON PDT FRIDAY... * WHAT...North winds 20 to 30 kt with occasional gusts to 35 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 AM Thursday to noon PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-250600- /O.CON.KEKA.SC.Y.0054.000000T0000Z-200626T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 256 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 7 to 9 feet. Strongest winds near Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-250600- /O.CON.KEKA.SC.Y.0053.000000T0000Z-200626T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... * WHAT...North winds 20 to 30 kt with occasional gusts to 35 kt and seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 23, 4:27 AM PDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 4:27 AM PDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
427 AM PDT Tue Jun 23 2020
.SYNOPSIS...An extended stretch of hot, dry, and sunny weather
will continue across interior northwest California through the end
of the week. Onshore breezes and marine layer clouds will keep
most coastal areas seasonably cool.
&&
.DISCUSSION...There is little change in forecast thinking today
as stout high pressure continues to promote hot and dry conditions
across NW California. Highs this afternoon will be comparable to
Monday across the interior valleys, with the Heat Advisory
remaining in effect through this evening for interior Humboldt,
interior Mendocino, Trinity and Lake Counties. Maintained a slight
chance of thunderstorms across far northern Trinity later this
afternoon as SREF and NBM probabilities continue to highlight that
potential. Any convective activity will have a few significant
obstacles to overcome, most notably a dry ambient environment and
a lack of any strong forcing mechanisms, but ample conditional
instability will exist if strong surface heating can breach
convective temperatures. As a result, cannot rule out a few high
based thunderstorms in the afternoon.
An upper trough moving over the top of the ridge still looks to
provide slightly cooler temperatures and possibly a brief break
in advisory level conditions for Wednesday. That said,
temperatures will likely still climb well into the 90s,
particularly across southern Mendocino and Lake Counties where the
influence of the trough will be more marginal. Will have to
evaluate the need for additional advisories in these areas. High
pressure builds back in on Thursday with temperatures once again
climbing towards triple digits across most interior valleys and
probably necessitating another round of heat related headlines for
the end of the week.
Meanwhile, coastal areas will remain seasonably cooler for much of
the week as onshore breezes and marine layer influences continue
to have a moderating effect on temperatures.
Looking a bit further ahead, ensembles and cluster analysis are
beginning to point towards significant troughing developing over
the western CONUS early next week, which would bring an end to the
recent run of hot interior temperatures. Stay tuned. /CB
&&
.AVIATION...Patchy fog and stratus with reduced visibilities are
expected this morning along the Humboldt and Del Norte County
coasts...with some improvement in conditions likely by midday.
Elsewhere, a large area of marine stratus located south of Cape
Mendocino is forecast to spread north during the day due to
increasing southerlies developing in the vicinity of the Mendocino
Coast. However, current hi-res model guidance does not bring it
north around the cape due to the onset of strengthening
northwesterlies during the afternoon and evening. Nevertheless,
orographically forced stratus development is probable over the
Humboldt Bay region this evening, which will likely reduce
ceilings/visibility at KACV during the overnight hours. Farther
north, weak southerlies may occur along the Del Norte coast and aid
in stratus spreading north toward KCEC as well. Otherwise, hot
temperatures and VFR conditions are expected over the interior
today...although an isolated high based thunderstorm can't be ruled
out over the Trinity Alps during peak afternoon heating.
JMG
&&
.MARINE...Hot interior temperatures adjacent to a relatively cold
marine airmass will yield a strong density gradient later this
afternoon, which will favor restrengthening north-northwest winds
and continued small craft conditions over the outer waters. Further
strengthening is probable going into Wednesday...particularly south
of Cape Mendocino and in the vicinity of Point St George. In
addition, hi-res model guidance shows strong northwest winds
remaining close to the Mendocino Coast during Wednesday afternoon
and evening. Thus, a small craft advisory was introduced for marine
zone 455 beginning at 18Z Wednesday. Model guidance supports
occasional gale force gusts over the northern outer waters during
Thursday, and seas will enter HAZ SEAS criteria. Thus, marine zone
470 may need to be upgraded to a warning during the coming days.
JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 10 PM PDT this evening for CAZ105>108-110-
111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
5 AM PDT Friday for PZZ470.
Small Craft Advisory from 11 AM to 11 PM PDT Wednesday for
PZZ455.
Small Craft Advisory until 5 PM PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 23, 2:40 AM PDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 240 AM PDT Tue Jun 23 2020 CAZ101>104-109-112-240945- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- 240 AM PDT Tue Jun 23 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-110-111-113>115-240945- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 240 AM PDT Tue Jun 23 2020 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory remains in effect through 10 PM this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Temperatures will cool slightly on Wednesday but return to near or above 100 degrees in the hotter interior valleys from Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:25 AM PDT | Small Craft Advisory | EKA | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.